Thunderstorm Wind, Ashley
- When
- December 6, 11:35 PM CST
- Where
- Ashley County, Montrose
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.300, -91.500
Two trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 6, 9:45 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 945 PM CST MON DEC 6 2004 .UPDATE...STRONG CONVECTION CONTINUES IN VICINITY OF FRONTAL BOUNDARY MOVING ACROSS WRN AR AND LA THIS EVENING. MODELS CONTINUING TREND OF INCREASING DYNAMICS AS THE SYSTEM EDGES EWD...MAINTAINING GOOD POTENTIAL FOR SEVERE STORMS FOR THE AREA...ESPECIALLY AFTER MIDNIGHT. UPDATED FORECAST TO ADD SEVERE THUNDERSTORMS WATCH IN EFFECT THROUGH 2 AM. CAPE TO INCREASE WITH TIME AND INTENSE WIND SHEAR PERSISTS. SIGNIFICANT STORM INFLOW WILL ENHANCE SEVERE THUNDERSTORM DEVELOPMENT...ESPECIALLY IN STORMS THAT DEVELOP AHEAD OF THE LINE TONIGHT. && .DISCUSSION... CURRENT WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE TRIGGERING AN INCREASING AMOUNT OF CONVECTION ACROSS THE SOUTHERN PLAINS AS IT HEADS RAPIDLY EAST. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER MODELS HAD PREDICTED AT THIS POINT AND NOW THE MODELS EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO DEEPEN RAPIDLY OVERNIGHT AS IT TRACKS FROM EASTERN OK INTO CENTRAL IL. THE TIGHTLY PACKED PRESSURE GRADIENT SURROUNDING THE PERIPHERY OF THE LOW WILL BRUSH THE DELTA EAST TO THE GOLDEN TRIANGLE LATER TONIGHT AND WE HAVE HOISTED A LAKE WIND ADVISORY IN EXPECTATION OF SUSTAINED WINDS UP TO 20 MPH WITH GUSTS UP TO 30 OR 35 MPH. WE ALSO HAVE ISSUED A FLOOD WATCH FOR FLASH FLOODING FOR AREAS BASICALLY ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE MORNING IN THESE LOCATIONS AND THIS WILL FALL UPON GROUND THAT IS SATURATED AND PRONE TO LOTS OF STANDING WATER ALREADY. IT LOOKS LIKE SOUTHEAST PORTIONS OF MISSISSIPPI MAY STAY LARGELY DRY UNTIL SOMETIME NEAR THE DAWN HOURS WITH LESS POTENTIAL FOR SEVERE WEATHER AND EXCESSIVE RAIN THROUGH THE FIRST HALF OF TUESDAY. SPEAKING OF SEVERE WEATHER...WE STILL ARE DIAGNOSING A RISK OF SEVERE THUNDERSTORMS CONTAINING HAIL...HIGH WINDS AND ISOLATED TORNADOES ACROSS PORTIONS OF NORTHEAST LA...SOUTHEAST AR AND NORTHWEST MS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR. THE POTENTIAL FOR SUCH ACTIVITY WILL INCREASE THIS EVENING AND SHOULD BE GREATEST IN THESE AREAS BETWEEN 10 PM AND 3 TO 4 AM. THE POTENTIAL FOR SEVERE STORMS WILL GRADUALLY DECREASE AS YOU GO SOUTH AND EAST OF THE NATCHEZ TRACE...BUT AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE INTO THE MORNING HOURS ALL THE WAY TO THE SOUTHEAST CORNER OF THE FORECAST AREA. THE ACTIVE WEATHER SHOULD CLEAR EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA BY MIDDAY TOMORROW WITH PARTLY CLOUDY SKIES AND CONTINUED WARM CONDITIONS BUILDING BACK IN. HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY PRECIP...BY WEDNESDAY NIGHT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT MSZ018-019-025>038-040>044-047>049-053-054-059>061-071030. LA...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT LAZ007>009-015-016-023>026. AR...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT ARZ074-075. && 50/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 859 PM CST MON DEC 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072248- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 859 PM CST MON DEC 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS REMAIN LIKELY OVERNIGHT...MAINLY ALONG AND NORTH OF THE NATCHEZ TRACE PARKWAY. A VERY STRONG UPPER LEVEL SYSTEM EJECTING OUT OF TEXAS THIS EVENING WILL CROSS THE MID MISSISSIPPI VALLEY EARLY TUESDAY. A VERY WARM AND MOIST AIRMASS REMAINS IN PLACE WITH A NARROW ZONE OF INSTABILITY EXPECTED INCREASE AHEAD OF A SQUALL LINE MOVING EAST FROM EAST TEXAS AND WEST ARKANSAS. AS HIGHER WINDS ALOFT SPREAD EAST...THE SQUALL LINE WILL SURGE TO THE MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 1 AM WITH WIND GUSTS OF 60 TO 70 MPH POSSIBLE. THE MAIN CONCERN WITH THIS SYSTEM WILL BE FROM DAMAGING WINDS AS BOWING SEGMENTS OF THE LINE MOVE EAST FROM THE MISSISSIPPI RIVER TO THE INTERSTATE 55 CORRIDOR BETWEEN 2 AND 4 AM...AND THEN INTO EAST MISSISSIPPI AROUND SUNRISE. ANY ISOLATED SUPERCELL STORM AHEAD OF THE LINE COULD PRODUCE TORNADOES HOWEVER THIS RISK APPEARS TO BE DIMINISHING SOMEWHAT. FARTHER SOUTH...THE LINE OF STORMS SHOULD PUSH THROUGH THE MONTICELLO TO MERIDIAN AREAS BETWEEN 5 AND 8 AM AND THEN EXIT THE SOUTHEAST PORTIONS OF THE OUTLOOK AREA ENTIRELY BY AROUND NOON TUESDAY. ...FLOODING... VERY HEAVY RAIN CAUSING FLASH FLOODING WILL BE POSSIBLE TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF THE NATCHEZ TRACE. SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THIS AREA LATER TONIGHT AND CONTINUE EARLY TUESDAY. AS RAIN FALLS ON SATURATED GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE NATCHEZ TRACE. ...NON PRECIPITATION... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY ROUGH CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF THE NATCHEZ TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 181 km away, was scanning. The volume nearest the first event began at 05:34 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two trees were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430913, 5430914.